Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 33, NWS Jacksonville, FL

May 31, 2002Atkinson County, Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2002, 6:12 PM EDT for Atkinson County, Clinch County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2002, 6:12 PM EDT (22:12 UTC)
Expired
May 31, 2002, 7:00 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Atkinson County, GA, Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WUUS52 KJAX 312212
SVRJAX
GAC003-065-312300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT FRI MAY 31 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATKINSON COUNTY AND
  CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTH OF AXSON...OR ABOUT 8 MILES SOUTHEAST OF PEARSON...MOVING
  SOUTH AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT...
  AXSON AND PEARSON...
  COGDELL...
  HOMERVILLE AND DU PONT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

$$

LAT...LON 3128 8271 3131 8295 3095 8294 3090 8263

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:10 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 31, 2:10 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT FRI MAY 31 2002

CURRENT...TSTORMS NOW FIRING ALL ALONG EAST COAST SEABREEZE EARLY
THIS AFTERNOON. EXPECT ACTIVITY TO MAKE ONLY SLOW PROGRESS INLAND
WITH LIGHT SOUTHWEST FLOW ALOFT. WEST COAST SEA BREEZE SHOULD BECOME
ACTIVE AS AFTERNOON WEARS ON. WILL HAVE TO KEEP AN EYE ON OUTFLOW
COLLIONS AND SEABREEZE COLLISIONS FOR ANY SEVERE STORMS.

FORECAST...MODELS ARE LARGELY UNCHANGED FROM PAST SEVERAL RUNS
REGARDING NEXT SEVERAL DAYS. CUT-OFF LOW WILL SPIN IN THE GULF
THROUGH THE SEVERAL DAYS. MOST GUIDANCE EVENTUALLY PULLS THE REMAINS
OF THE LOW ACROSS NORTHEAST FLORIDA DURING THE LATE MONDAY OR
TUESDAY TIME FRAME. THE ETA/ECMWF RETREATS THE LOW WEST OVER TEXAS
BEFORE IT DISSIPATES. PREFER TO FOLLOW THE MAJORITY OF THE GUIDANCE
ALTHOUGH TIMING OF WHEN LOW LIFTS OUT IS QUITE UNCERTAIN.

AFTER TODAY...H5 TEMPERATURES WARM A BIT...FROM -11 TODAY TO -8
THROUGH THE WEEKEND INTO EARLY IN THE WEEK. HEIGHTS AND THICKNESSES
TO SLOWLY RISE AS WELL SO TEMPS WILL BE A BIT WARMER AND POPS JUST A
BIT LOWER. BEST RAIN CHANCES LIKELY TO BE AS THE UPPER LOW LIFTS
ACROSS THE AREA BUT WONT TRY TO PIN THAT DOWN AT THIS POINT.
OVERALL...WILL STICK CLOSE TO CURRENT FORECAST.

MARINE...NO HEADLINES.

PRELIM CCF...
AMG BB 066/093 067/095 067 25332
SSI BB 071/088 072/089 072 25221
JAX BB 067/092 070/093 070 25332
SGJ BB 070/087 070/088 071 25332
GNV TB 066/093 068/092 068 25342
OCF TB 066/093 069/093 069 25342

.JAX...
.GA...NONE.
.FL...NONE.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:32 PM EDTSevere Thunderstorm WarningJAXCoffee, Jeff Davis43 min
May 31, 3:34 PM EDTSevere Thunderstorm WarningJAXCharlton41 min
May 31, 4:46 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton59 min
May 31, 6:10 PM EDTSevere Thunderstorm WarningJAXWayne65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.